A generalization of variance bounds
Upper and lower bounds for the variance of a random variable are obtained in terms of the density-quantile function. Some applications of these bounds to order statistics are given
Volume (Year): 28 (1996)
Issue (Month): 2 (June)
|Contact details of provider:|| Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description|
|Order Information:|| Postal: http://www.elsevier.com/wps/find/supportfaq.cws_home/regional|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Papathanasiou, V., 1990. "Some characterizations of distributions based on order statistics," Statistics & Probability Letters, Elsevier, vol. 9(2), pages 145-147, February.
- Cacoullos, T. & Papathanasiou, V., 1989. "Characterizations of distributions by variance bounds," Statistics & Probability Letters, Elsevier, vol. 7(5), pages 351-356, April.
- Cacoullos, T. & Papathanasiou, V., 1985. "On upper bounds for the variance of functions of random variables," Statistics & Probability Letters, Elsevier, vol. 3(4), pages 175-184, July.
- Arnold, Barry C. & Brockett, Patrick L., 1988. "Variance bounds using a theorem of Polya," Statistics & Probability Letters, Elsevier, vol. 6(5), pages 321-326, April.
When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:28:y:1996:i:2:p:191-194. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu)
If references are entirely missing, you can add them using this form.